Mouth Sores and HU

Hi Everyone,

I've read most of the posts regarding mouth sores. I'm suffering right now and seems worse instead of better even with salt water baking soda rinse.

I'm wondering if this is considered an allergic reaction to HU or a food perhaps, an immune system problem or is it viral like a cold sore or herpes? I feel like if I knew I'd know what to try to help it.

I even resorted to Zantec, an acid blocker but it's not helping. My mouth is just on fire.

Any ideas? I'm also very irritable which I find interesting. Has anyone tried homeopathy for mouth sores?

Thanks

15 Replies

oldestnewest
  • corsodyl mouthwash

  • Thank you, lots of great suggestions

  • Hi Dh. Usually get very small ones that are not painful and heal quickly . I seem to get a Doosie a couple times a year around the time of a dental cleaning. The big ones are always at the base of my tongue in a difficult spot to see at first feels like an abrasion but then hurt so bad I can hardly talk.. This time my dentist recommended a antioxidant oral gel called Pro Vantage by Periosciences used for chemo patients. Also they mentioned L-Lysine which I am also trying. Check with your dentist as well perhaps they can recommend something.

  • Thank you, I just started the lysine also and will check out the oral gel.

  • Dh I see you are in CA Periosciences 800-915-8100 my dentist gave me samples and it felt great and really seemed to help. Goodnight

  • Do you have the natural one?

  • Hi - i get huge, painful mouth ulcers on the roof of my mouth. i have found propolis effective - it is a natural remedy which seems to have a good evidence base (they have done research on it). in its raw form it is not very nice tasting, but you can get lozenges which are much better.

  • Thank you, I'll check this one

  • I've had prescriptions for mouthwash from the haematologist but find Corsodyl is better. It's more expensive, but its sometimes on offer in shops like Home Bargains. I don't get as many sores now just bleeding gums!!

    Best wishes

    Lizzie

  • Thank you

  • Hi, mouth ulcers are a listed side effect for Hydroxycarbamide. I was given Difflam mouthwash and my dentist recommended Peroxyl, I also used salt dissolved in warm water. I found they came and went as long as I was taking Hydroxy. Hope you find some relief, they are beastly things. Best wishes, Frances.

  • Thank you Frances, more great suggestions and things to try

  • Hi DH 65

    I used to get the most horrific ulcers in my mouth. Nothing was working even hydrocortisone tablets. I also have COPD and Asthma as well as ET. In the end my dentist told me to stop one of my inhalers as it turned out to be that that was triggering my ulcers. Now I very rarely get them, usually if I have chocolate or bananas. My mouth now back to normal thank goodness.

    Marigold

  • Thanks for the tip, can always be an unknown medication other than HU

  • Oh yes. It was the steroid in my inhaler. But the other inhaler also has steroids but does not bother me... really odd!. So long as I don't have that constant pain in my mouth.

You may also like...